Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Kirchhoff's problem for nonlinearly elastic rods

Author: Stuart S. Antman
Journal: Quart. Appl. Math. 32 (1974), 221-240
MSC: Primary 73.53
DOI: https://doi.org/10.1090/qam/667026
MathSciNet review: 667026
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Stuart Antman, Existence of solutions of the equilibrium equations for non-linearly elastic rings and arches, Indiana Univ. Math. J. 20 (1970/1971), 281–302. MR 0266478, https://doi.org/10.1512/iumj.1970.20.20025
  • [2] -, Existence and nonuniqueness of axisymmetric equilibrium states of nonlinearly elastic shells, Arch. Rat. Mech. Anal. 40, 329-372 (1971)
  • [3] -, The theory of rods, Handbuch der Physik Vla/2, Springer-Verlag, Berlin, 1972
  • [4] -, Qualitative theory of the ordinary differential equations of nonlinear elasticity, Mechanics Today 1 (1972), Pergamon, Oxford
  • [5] -, One-dimensional boundary value problems of nonlinear elasticity, in preparation
  • [6] Felix E. Browder, Existence theorems for nonlinear partial differential equations, Global Analysis (Proc. Sympos. Pure Math., Vol. XVI, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, R.I., 1970, pp. 1–60. MR 0269962
  • [7] G. F. Carrier, On the buckling of elastic rings, J. Math. Phys. Mass. Inst. Tech. 26 (1947), 94–103. MR 0022525, https://doi.org/10.1002/sapm194726194
  • [8] A Clebsch, Theorie der Elasticität fester Körper, Leipzig, 1862
  • [9] H. Cohen, A non-linear theory of elastic directed curves, Int. J. Eng. Sci. 4, 5ll-524 (1966)
  • [10] E. and F. Cosserat, Théorie des corps déformables, Hermann, Paris, 1909
  • [11] C. N. DeSilva and A. B. Whitman, A thermodynamic theory of directed curves, J. Math Phys. 12, 1603-1609 (1971)
  • [12] J. L. Ericksen, Simpler static problems in nonlinear theories of rods, Int. J. Solids Structures 6, 371-377 (1970)
  • [13] L. Euler, Methodus inveniendi lineas curvas maximi minimive proprietate gaudentes, Lausanne, 1744
  • [14] A. E. Green and N. Laws, A general theory of rods, Proc. Roy. Soc. (London) A293, 145-155 (1966)
  • [15] G. Kirchhoff, Ueber das Gleichgewicht und die Bewegung eines unendlich dünnen elastischen Stabes, J. Reine Angew. Math. 56 (1859), 285–313 (German). MR 1579104, https://doi.org/10.1515/crll.1859.56.285
  • [16] A. E. H. Love, A treatise on the Mathematical Theory of Elasticity, Dover Publications, New York, 1944. Fourth Ed. MR 0010851
  • [17] A. Nadai, Theory of flow and fracture of solids, Vol. I, 2nd ed., McGraw-Hill, New York, 1950
  • [18] B. de St. Venant, Mémoire sur la torsion des prismes, etc., Mém. de Savants étrangers 14, 233-560 (1855)
  • [19] J. T. Schwartz, Lectures on nonlinear functional analysis, New York Univ., 1964
  • [20] C. Truesdell, A new chapter in the theory of the elastica, Proceedings of the First Midwestern Conference on Solid Mechanics, April, 1953, The Engineering Experiment Station, University of Illinois, Urbana, Ill., 1954, pp. 52–55. MR 0061546
  • [21] C. Truesdell and W. Noll, The nonlinear field theories of mechanics, 2nd ed., Springer-Verlag, Berlin, 1992. MR 1215940
  • [22] A. B. Whitman and C. N. DeSilva, An exact solution in a nonlinear theory of rods, to appear

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.53

Retrieve articles in all journals with MSC: 73.53

Additional Information

DOI: https://doi.org/10.1090/qam/667026
Article copyright: © Copyright 1974 American Mathematical Society

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website